MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3216C145E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 10/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.The proximal neck diameters were 25.9 mm at 15 mm above the right renal, 26.1 mm at the right renal, 28.3 mm at 15 mm below the right renal, and 30.1 mm at 30 mm below the right renal.The rcia and lcia had 40 degrees lao and 35 degrees rao respectively.It was reported that a ct exam performed approximately 2 months post index procedure, revealed stent graft occlusion.An angiogram completed 2 days later revealed that there were no kinks in the stent graft; however, the stent graft was occluded up to the bifurcation of the endurant stent grafts.The physician elected to do thrombolysis and implanted a self-expanding bare metal stent.The blood flow was restored.Per the physician, the cause of the event was due to the patient¿s anatomy; tortuous anatomy and disruption of vessel distal to stent graft causing the occlusion.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Internal film review: from the films provided the cause of the stent graft occlusion could not be determined.Angiograms during implant and post-implant films were not available for return; therefore, the stent graft in-vivo configuration could not be determined and the blood flow dynamics could not be assessed.Films from the intervention were also not available.A pre-implant 3d-ct film report confirmed that the iliac arteries were non-tortuous with no apparent calcification.The common iliac artery diameter¿s could not be measured from the report, but likely contained irregular thrombus, and the external iliacs appeared to abruptly narrow, angulate, and were calcified at their origins; bilaterally.It is possible that the iliac anatomy may have contributed to the occlusion.This may also have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Other relevant devices are: etlw1610c156e; s/n: (b)(4) use by date: (b)(4) 2019; upn # (b)(4) if information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7036308
Report Number2953200-2017-01790
Device Sequence Number11016518
Product Code MIH
UDI-Device Identifier00613994990983
UDI-Public00613994990983
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2019
Device Model NumberETBF3216C145E
Device Catalogue NumberETBF3216C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2017
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer11/29/2017
01/18/2018
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date12/15/2017
01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR